Texas, 2014

Drought in Texas, December 1 to 31, 2014

December 1 to 31, 2014 · NWS CRP · 3 events in 3 counties and zones

Below normal rainfall maintained drought conditions over the Victoria Crossroads |during the month.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

Below normal rainfall maintained drought conditions over the Victoria Crossroads |during the month.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Nov 30, 11:43 PM CST, 17 minutes earlier.

Area forecast discussion, Nov 30, 11:43 PM CST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1143 PM CST SUN NOV 30 2014

.DISCUSSION...SEE 06Z TAF DISCUSSION BELOW.

&&

.AVIATION...NO MAJOR CHANGES FROM THE LAST TAF SET WITH THE
EXCEPTION OF THE FASTER TIMING OF THE FRONT. A MIXTURE OF
MVFR/IFR VISBY/CIG DEVELOPING OVERNIGHT. BREAKS IN CLOUDS AND
LIGHT WINDS WILL SEE SITES ESPECIALLY FROM ALI-VCT DROPPING TO
LIFR OVERNIGHT (ALREADY AT ALI). CONDITIONS WILL IMPROVE THROUGH THE
MID MORNING FOR VISBY BUT SHOULD EXPECT BKN MVFR TO CONTINUE
THROUGH THE DAY...BECOMING BKN VFR FOR ALI- CRP-LRD IN THE
AFTERNOON. DID INCREASE TIMING OF THE FRONT TO MOVE THROUGH VCT BY
22Z...AND PUSHING OFFSHORE AROUND 00Z. WITH THAT...ALSO INCREASED
NORTHERLY WINDS WITH THE FRONTAL PASSAGE.

&&

.PREV DISCUSSION... /ISSUED 908 PM CST SUN NOV 30 2014/

DISCUSSION...HAVE MADE SEVERAL CHANGES TO THE INHERITED FORECAST.
MAIN FORECAST CHALLENGE FOR THE REST OF TONIGHT IS LOW CLOUD/FOG
POTENTIAL. 00Z KCRP SOUNDING INDICATES MOISTURE DEPTH FROM THE SFC
TO ABOUT H8...WHICH IS SIMILAR TO CONDITIONS 24 HRS AGO...BUT WITH
A LIGHTER LLVL WIND FIELD. GUIDANCE VARIES ON HANDLING OF
OVERNIGHT CONDITIONS WITH THE GFS INDICATING MORE IN THE WAY OF
FOG...WHILE THE NAM DEVELOPS A MIX OF LOW CLOUDS AND FOG...AND THE
HRRR INDICATING POTENTIAL FOR DENSE FOG. GIVEN THAT SOME
STRATUS/STRATOCU ARE ALREADY PRESENT ACROSS THE CWA THIS
EVENING...AND WITH SFC CONDITIONS XPCTD TO BECOME SATURATED
OVERNIGHT...FEEL THAT MOST AREAS SHOULD SEE PERIODS OF LOW CLOUDS
OVERNIGHT WITH FOG DEVELOPING LATE IN THE NIGHT. I HAVE ALSO INCLUDED
FOG FOR AREA BAYS AND PORTIONS OF THE NEARSHORE WATERS FOR LATE
TONIGHT THROUGH TOMORROW MORNING GIVEN COOLER SSTS AND MARGINAL
DEWPOINT AND WIND SPEED/DIRECTION VALUES.

OTHER CHANGES TO THE FORECAST WERE TO INCREASE TIMING OF FROPA ON
MONDAY AND TO INDICATE A SIGNIFICANT TEMPERATURE DROP DURING THE
AFTERNOON ACROSS ROUGHLY THE NORTHERN HALF OF THE CWA. HAVE LEANED
THE FORECAST FOR FROPA TIMING AND STRENGTH TOWARDS THE NAM AND RAP
GIVEN MODEL RESOLUTION DUE TO VERY SHALLOW COLD AIRMASS ASSOCIATED
WITH THIS FRONT. FRONT IS CURRENTLY EXPECTED TO ENTER NORTHERN
COUNTIES AROUND MIDDAY AND SE ZONES BY MID AFTERNOON...WITH A
20 TO 30 DEGREE TEMPERATURE DROP WITHIN A FEW HRS AFTER FROPA.
ALSO EXPANDED AND INCREASED POPS MONDAY AFTERNOON NEARLY AREAWIDE.
SHOULD SEE AT LEAST ISOLATED SOUTH TO NORTHWARD MOVING SHOWERS IN
A CONVERGENT BAND MONDAY MORNING ACROSS THE COASTAL COUNTIES OR
IMMEDIATE COAST NORTHWARD INTO THE VICTORIA AREA. DURING THE
AFTERNOON A BAND OF SHOWERS SHOULD DEVELOP ALONG THE FRONT.
REMOVED MENTION OF THUNDER GIVEN LIMITED INSTABILITY...THOUGH CAN
NOT RULE OUT A RUMBLE OR TWO. ONLY OTHER CHANGE WAS TO DECREASE
MIN TEMPS FURTHER FOR MONDAY NIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    64  79  45  59  54  /  10  30  30  10  10
VICTORIA          62  76  42  57  51  /  10  40  20  10  10
LAREDO            61  80  46  59  54  /  10  20  20  10  10
ALICE             61  81  45  59  52  /  10  30  30  10  10
ROCKPORT          65  77  45  59  55  /  10  30  30  10  20
COTULLA           61  76  44  58  50  /  10  10  10  10  10
KINGSVILLE        63  80  46  59  52  /  10  30  30  10  10
NAVY CORPUS       66  76  48  60  57  /  10  20  30  10  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

JM/75...SHORT TERM
Hazardous weather outlook, Nov 30, 4:36 AM CST, 19 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
436 AM CST SUN NOV 30 2014

TXZ229>234-239>247-010000-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
436 AM CST SUN NOV 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE VICTORIA CROSSROADS
MONDAY AFTERNOON. HOWEVER...NO SEVERE WEATHER IS EXPECTED AT THIS
TIME. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-010000-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
436 AM CST SUN NOV 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE OFFSHORE WATERS FOR
EARLY THIS MORNING. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON AS A
COLD FRONT APPROACHES THE AREA. NO OTHER HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

TMT/TE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 drought. Local standard time, as filed.

Drought, Victoria

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Victoria forecast zone
Reported by
Drought Monitor
Coordinates
28.796, -96.971 (the zone’s center; the record gives no point)

Severe drought continued over the northern portion of the county.

Drought, Goliad

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Goliad forecast zone
Reported by
Drought Monitor
Coordinates
28.657, -97.426 (the zone’s center; the record gives no point)

Severe drought continued over the northern portion of the county.

Drought, Calhoun

When
December 1, 12:00 AM CST to December 20, 11:59 PM CST
Where
Calhoun forecast zone
Reported by
Drought Monitor
Coordinates
28.439, -96.615 (the zone’s center; the record gives no point)

Severe drought ended over the county by the latter part of the month.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, December 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 550524, 550525, 550526.